Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

momiji_girl

Veteran Member
  • Posts

    77
  • Joined

  • Last visited

Reputation

1 Neutral

2 Followers

About momiji_girl

  • Birthday 07/20/1976

Profile Information

  • Gender
    Female
  • Location
    Australia
  • Interests
    reading like the world will end, cooking healthy foods, writing for myself and to friends around the world.

Recent Profile Visitors

2080 profile views
  1. Hi Juvianna, I think maybe you should contact your derm if you haven't already. Redness is a common side effect; facial swelling (especially around the eyes) seems less common but does appear on lists of possible side effects. So don't panic but do contact your derm. Good luck with the 'tane.
  2. Hi bkhn, Welcome to the boards! You sound very healthy, and have written about your experiences and course of action very clearly. I wonder if your post would receive more response in the natural/holistic health section? The members in there would probably have lots of advice to help you combat acne naturally. Unfortunately, going from beautiful skin to acne can happen for seemingly no reason, and very suddenly. I went from clear to moderate acne in three days when I was 30. Try repost
  3. Hi Again Roisin75, I hope the differin works out for you, and I will definitely post what info I get from my derm about long-term retinoid use. Differin has worked wonders for my skin tone, clarity, and fine lines, and has done a good job controlling my acne, which went from zero to moderate in one week, and then mild to not really a problem once the differin kicked in and I got over the horrible, horrible IB. But it never got me 100 clear for a long period of time. And then in the last ye
  4. Hi Again Roisin, Making regimen decisions is terrifying. On the one hand, maybe it works. On the other hand, maybe it makes your skin go crazy. The IB fear is there no matter which retinoid you use if you use one. 7 weeks still seems to be in the 'ok' window though, considering that it takes your skin so long to be rid of accutane side effects. My derm was completely unperturbed about me 'beginning' differin again 8 or more weeks post accutane. Do you think your skin could tolerate Reti
  5. Ohh, Leopard1 it sounds like you got the dreaded 'Initial Breakout' (IB) associated with the retinoids. It's absolutely awful, I know, and is the reason I didn't give up my differin when I started accutane. I got an IB when I briefly stopped differin and then went on it again and I had no desire to relive the experience when I started using it again after being off it for my accutane course. I planned to continue it for the anti-ageing effects and glow it gives my skin. When I started accutan
  6. Hi Roisin75, I finished my Roaccutane course on February 28th, and went straight back on to Differin. Actually, I never went off it but let my derm think that I had. I've used Differin 1% gel for 5 years (since the start of my adult onset acne at age 30) and love its anti-aging effects. Do I look 35? Hell no! Dedicated use of sunblock on account of the increased photosensitivity of Differin is likely a significant factor, but whatever, I look younger than I am. It's your skin and your d
  7. momiji_girl

    -Started working immediately: I noticed an effect on my sebum production on the second day. - Porcelain skin only a few weeks into treatment: no shine, no bumps! - Severely chapped lips for the duration of my course. - Dry eyes and nose and everything else. - Achy joints. It wasn't easy, but it's worked. If I need a second course I will do it without hesitation. I'm 35 and took accutane as a last resort against my mild yet persistent adult-onset acne. Differin and Doxyc
  8. The general, blanket advice is to not use any other topicals while on Accutane. A) Because of possible interactions & B) Because your skin will be so sensitive and fragile. Wash with gentle cleanser, use a good sunblock, and moisturize, and try to let Accutane do its thing without anything else. It's hard to do after months or years of using topicals, but this could be the first opportunity you've had for ages to stop with the creams. So why not give it a go? Good luck with the 'tane
  9. Definitely use a sunscreen. Cetaphil makes a combined moisturizer/sunscreen that you could use during the day (highly recommend all Cetaphil products: they're gentle on skin, cheap and they work ). Your skin is going to be dry and fragile as it is without adding UV damage. As for a good moisturizer, Cetaphil. They have a daily all purpose one and one that is richer for dry skin. In the first month of my Accutane course (low dose 40mg/day, because I'm tiny) I needed to use the one for dry-ski
  10. So sorry for this incredibly late reply. (I made an international move, again.) My first time with differin I did not really have an IB that I noticed. My skin was so freaked out to begin with that I maybe did have one without knowing it. My second time the IB lasted from weeks 2 to 16, calming down a bit from week 9 or 10 or so. Long IBs like that are NOT the typical experience, so don't use me as a benchmark. I didn't feel success was mine until the IB passed. I knew it would and just stu
  11. Going off mino cold turkey can cause a bloom of acne bacteria and more acne. By all means stop taking it but stick to your plan of weaning yourself off. Go slowly! I'm convinced my adult onset acne was triggered by mino, prescribed for another skin condition (and in hindsight the GP was off his nut prescribing mino for THAT). I took it religiously and got nasty side effects so just stopped taking it. 3 days later, whammo. Moderate acne out of nowhere.
  12. Yup, that's my regimen, as it evolved. I started with doxy (doryx) 100 mg am and pm and differin .01% at night. Had a hellishly long IB for a couple of reasons: second time on differin after a short and stupid break, horrible pollution where I live, insanely humid summer. Duac was added in when the IB was pretty much over but it probably would have been a big help earlier. I think the oral and topical antibiotics in conjunction with differin is a good regimen for many. I've got glowing skin no
  13. 1. Hoping a UK poster will be able to give you a definitive answer about buying Dan's in the UK, rather than ordering online. For now though, a gentle BP is the key. What concentration are you using? Are you spot-treating or applying all over? 2.5%, all over is commonly used. 5% all over is pretty strong. 5% spot treating is okay but a BP-based regimen requires all over treatment from what I've read in other posts. 2. It is recommended to stay out of the sun because the sun is bad for your skin
  14. But your acne has lessened, right? That's the most important thing. The red marks will fade, and you can hurry them along with a series of mild chemical peels too. The bumps...are they clogged pores? Nothing inside, not-inflammed, just stupid bumps you can feel and see in the light when you turn your head? Those are so frustrating because they don't seem to DO anything, or shift. They just sit there on your face like little monsters. You're the 6th person I've noted on these forums to be havin
  15. 1. Is differin worth it? For the people for whom it works, yes. For the people for whom it did no good, no. Will it work for you? You can only know by trying it, and going from there. You're so right in saying it's an 'in the long run' topical. All the retinoids are. Differin tends to be the first prescribed because it is a synthetic retinoid and gentler than other retinoids like retin a and tazorac. That said, some people don't respond well to it but do great with retin a or taz. 2. How lon
×